75.3K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

tamoxifen and periods

6 REPLIES 6

Re: tamoxifen and periods

thanks you so much for your very helpful comments. have spoken to my bc and speaking to doctor about it today and go from there. I think i will also let my oncologist know to . thanks again ladies

Re: tamoxifen and periods

Hiya, there's a whole thread where ladies have put their experiences, called periods after chemo, did they return and when? I'll find it and bump it up for you xxx

Re: tamoxifen and periods

Hi Tazzie,
My periods came back whilst I was on Tamoxifen. I started tam 2 mOnths after finishing chemo (aug 11) and they returned in October. My Onc told me to contact him if my periodS returned so I did and started zoladex injections. I've been having the injections for a year now and no sigh of any periods.Tamoxifen plus zoladex could be over treatment , there's a trial going on now to see if adding zoladex gives added benefit. Personally, I'd rather be over treated, I was 39 at dx and had a monster size cancer.
Why not contact your Bcn or onc team?
All the best xxxx

Re: tamoxifen and periods

hi tazzie. like lemongrass said the tamoxifen does put up a wall and stop the cancer cells binding together, but any bleeding should be reported, because of the tamoxifen. after two years of not having periods ( down to treatment ) i had a slight bleed last month. i went to my gp and he sent me for a scan . i found out i have thickening of the womb and need more test. i have been told that this is sometimes a side effect of tamoxifen. hope this helps xxx

Guest user
Not applicable

Re: tamoxifen and periods

Hi Tazzie
I was on Tamoxifen 13yrs ago when I first had BC. I had periods every month for the whole 5yrs although they were lighter than they had been before the treatment. It was explained to me at the time that the way Tamoxifen works is to put up a sort of wall between the oestrogen and the cancer so that any cancer cells left couldn't feed off it but that oestrogen was still produced. I was told this by the BCN and presume its true. A friend who is having treatment at the moment had no periods during chemo but then they started again a while after the chemo finished and she is on Tamoxifen.
Hope this helps
Lemoncake
x
Guest user
Not applicable

Re: tamoxifen and periods

hi tazzie
i had chemo rads and was put on tamoxifen my period only stopped for one month during chemo then was regular again
my oncologist and breast team was not concerned - i have now had my overies out though
hope this help and i am 36

tamoxifen and periods

hi not been on here for a while. was diagnosed last sept aged 43, started chemo in october, op in feb 2012, started tamoxifen feb 2012 finished rads May 12. Also started having hot flushes once commenced chemo but these now easing up. before treatment regular periods after first chemo no period until last night. . is this something i should be concerned about as having a period means hormones back working again and i thought tamoxifen supposed to stop that? thanks ladies for any guidance you can offer.